MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-3D-ES
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the an axium prime coil was broken so it didn't pass through the microcatheter hub.A second axium prime coil was stretched when pushed into the microcatheter.There was no friction/difficulty with this coil, and a continuous flush was administered.The physician did not reposition the coil during the procedure. there was no damage to the catheter. the coils were replaced.The event occurred prior to use and was said to be not associated with a patient. the devices were prepared according to the instructions for use (ifu).Ancillary devices include an sl-10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the coil pushed out of the introducer sheath smoothly, and there were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3: analysis of the axium prime coil (lot no.B144226) found the pusher was bent within the introducer sheath at 96.3 cm from the proximal end.The axium prime implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament intact.The implant coil could not be advanced out of the introducer sheath as it was found stuck, so it was retracted out against resistance.The axium prime coil could not be used for resistance testing due to the damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ could not be confirmed and the cause could not be determined.The customer report of catheter break was not confirmed; however, the coil was found stretched.The returned axium prime coil was found stretched/damaged, and the pusher was found bent.It is possible the damage occurred during the attempt to push the coil into the micro catheter hub against the reported resistance.Possible causes for coil resistance at catheter hub are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, failure to use a compatible micro catheter for delivery, and use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).Customer reported continuous flush was administered, and devices were prepared per ifu.As the sl-10 micro catheter used in the event was not returned for analysis, any contribution of the sl-10 micro catheter towards the resistance could not be assessed.The axium prime coil is compatible for use with the sl-10 micro catheter.H6: method code updated to b01.Result code updated to c0702 and c070601.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11950255
Report Number2029214-2021-00686
Device Sequence Number1060607
Product Code KRD
UDI-Device Identifier00847536031913
UDI-Public00847536031913
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2024
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot NumberB144226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer06/08/2021
08/14/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/01/2021
08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1